Alert archive / Oklahoma / Tornado Warnings in 2022

Tornado Warning 28, NWS Tulsa, OK

July 28, 2022Rogers County, Wagoner County, Oklahoma

NWS Tulsa, OK issued this tornado warning at Jul 28, 2022, 10:40 PM CDT for Rogers County, Wagoner County, Oklahoma. It was in force for 21 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 28, 2022, 10:40 PM CDT (03:40 UTC)
Expired
Jul 28, 2022, 11:01 PM CDT
In force
21 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Rogers County, OK, Wagoner County, OK

The radar

The Tulsa radar (KINX), 15 km from the middle of the area, began a volume at 03:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 28, 10:40 PM CDTTSTM WND DMG3 Nnw Oneta, OKPOWER LINE AND FENCE DAMAGE JUST SOUTH OF KENOSHA AND 225TH EAST AVENUE. TIME ESTIMATED FROM RADAR.
Jul 28, 10:40 PM CDTTSTM WND DMG3 Nnw Oneta, OKTREES DOWN. TIME ESTIMATED BY RADAR.
Jul 28, 10:40 PM CDTTSTM WND DMG4 Ene Broken Arrow, OKSEVERAL 6 TO 8 INCH DIAMETER TREES BROKEN ABOUT 2 FEET OFF THE GROUND.
Jul 28, 10:41 PM CDTTORNADO3 Ene Broken Arrow, OKTREES BLOWN DOWN; KINX WSR-88D TORNADIC DEBRIS SIGNATURE JUST UPSTREAM FROM THIS LOCATION.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 3.7 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2022-07-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1546 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2022-07-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1546 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
2469 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
73 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

635 
WFUS54 KTSA 290340
TORTSA
OKC131-145-290415-
/O.NEW.KTSA.TO.W.0028.220729T0340Z-220729T0415Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Tulsa OK
1040 PM CDT Thu Jul 28 2022

The National Weather Service in Tulsa has issued a

* Tornado Warning for...
  South central Rogers County in northeastern Oklahoma...
  Northwestern Wagoner County in northeastern Oklahoma...

* Until 1115 PM CDT.
    
* At 1040 PM CDT, a severe thunderstorm capable of producing a
  tornado was located 3 miles northwest of Oneta, moving east at 25
  mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* Locations in or near the path include...
  Broken Arrow...                   Coweta...
  Inola...                          Oneta...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3595 9576 3613 9576 3626 9557 3603 9543
TIME...MOT...LOC 0340Z 252DEG 22KT 3607 9574 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

69
1 follow-up statement
197 
WWUS54 KTSA 290401
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
1101 PM CDT Thu Jul 28 2022

OKC131-145-290409-
/O.CAN.KTSA.TO.W.0028.000000T0000Z-220729T0415Z/
Rogers OK-Wagoner OK-
1101 PM CDT Thu Jul 28 2022

...THE TORNADO WARNING FOR SOUTH CENTRAL ROGERS AND NORTHWESTERN
WAGONER COUNTIES IS CANCELLED...
                
The storm which prompted the warning no longer appears to be 
tornadic. Therefore, the warning has been cancelled.  However 
strong, damaging straight-line wind gusts are still possible with 
this thunderstorm.

Remember, a Severe Thunderstorm Warning still remains in effect 
until 1115 pm for portions of Rogers and Wagoner Counties. 

LAT...LON 3595 9576 3613 9576 3626 9557 3603 9543
TIME...MOT...LOC 0358Z 252DEG 22KT 3611 9560 

$$

69

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this tornado warning went out at Jul 28, 8:44 PM CDT, 1 hour 56 minutes earlier.

Area forecast discussion, Jul 28, 8:44 PM CDT, 1 hour 56 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
844 PM CDT Thu Jul 28 2022

...New SHORT TERM...

.SHORT TERM...
(The rest of tonight)
Issued at 838 PM CDT Thu Jul 28 2022

Thunderstorms are ongoing this evening across roughly the northern
two-thirds of the forecast area, largely focused near the surface
boundary stretched along I-40. More isolated activity can be found
north of there along the I-44 corridor. Expect the surface
boundary to continue to be a focus this evening, with coverage
expanding across parts of far northeast Oklahoma and northwest
Arkansas mainly after midnight as mid level warm advection
increases and focuses in these areas. The ongoing localized
damaging wind threat should diminish some toward late evening,
with a heavy rainfall threat increasing with the early Friday
morning activity. The main forecast updates this evening - which
are already out - were to POPs to adjust according to current
trends and the latest short-range model data.

&&

.LONG TERM...
(Tomorrow through Thursday)
Issued at 231 PM CDT Thu Jul 28 2022

Tomorrow will see more of a repeat of today, with morning showers
and storms likely north of the boundary across northeast Oklahoma
and northwest Arkansas. A zone of enhanced mid level flow could
increase storm coverage during the morning hours across northeast
Oklahoma before shifting off to the east by the afternoon. THe
boundary should make slow progression to the south during the day
tomorrow, focusing any afternoon/evening shower and storm
activity a little further south than today.

A stronger impulse is forecast to move across northern portions
of the forecast area on Saturday, bringing more widespread chances
of showers and storms and a heavy rain threat to northeast
Oklahoma and northwest Arkansas. Scattered thunderstorms will also
be possible across far southeast Oklahoma again near the boundary
Saturday afternoon during the peak heating. Upper ridging begins
to build back into the area on Sunday, causing rain chances to
wane throughout the day Sunday with low end chances continuing
into Monday morning before exiting. Early next week will see a
return to warmer temperatures, with temps near 100 again expected
by Tuesday and Wednesday. Kept temps a little lower than most
guidance due to expected rainfall this weekend limiting the warmup
potential. The center of the upper ridge looks to shift a little
north and east heading into the latter part of next week, which
could bring some more slight chances for scattered thunderstorms
areawide.

Bowlan

&&

.AVIATION...
(00Z TAFS)
Issued at 649 PM CDT Thu Jul 28 2022

Latest surface analyses indicate the frontal boundary extends across
east central Oklahoma and west central Arkansas. Indications continue
that convection will increase in coverage this evening near this
boundary where strong instability and persistent low level moisture
convergence exists. Carried TEMPO groups FSM/MLC in the short term.
Convection expands a bit further northward overnight and looks to
impact other sites late tonight through Friday morning. Conditions
will be VFR outside of TSRA, which will bring VSBY down to MVFR.
There is a signal for MVFR ceilings BVO and nwrn AR sites late
tonight into Friday morning. Conditions become VFR by Friday
afternoon all sites, with another round of scattered TSRA.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   74  85  71  85 /  60  60  70  70
FSM   75  90  74  88 /  60  60  50  70
MLC   74  91  72  91 /  40  60  40  60
BVO   71  83  67  83 /  60  50  70  70
FYV   69  83  69  83 /  80  70  70  80
BYV   71  81  69  80 /  80  70  70  80
MKO   72  87  71  85 /  70  60  60  70
MIO   70  81  68  80 /  60  50  70  80
F10   72  88  71  88 /  60  50  50  60
HHW   77  95  74  94 /  10  60  20  40

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

SHORT TERM...22
LONG TERM....04
AVIATION...69
Hazardous weather outlook, Jul 28, 9:02 PM CDT, 1 hour 38 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
902 PM CDT Thu Jul 28 2022

ARZ001-002-010-011-019-020-029-OKZ049-053>076-291030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
902 PM CDT Thu Jul 28 2022

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Tonight.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...Primarily southeast of Interstate 44.
	ONSET...Ongoing.

HEAVY RAIN.
	RISK...Significant.
	AREA...Northeast Oklahoma and Northwest Arkansas.
	ONSET...Late Evening.

DISCUSSION...
Thunderstorms are ongoing this evening across parts of eastern
Oklahoma and west central Arkansas, with the greatest coverage
focused along Interstate 40. These storms will continue to pose a
localized damaging wind threat, although the potential will
decrease toward midnight. Additional storms will continue to
develop into early Friday morning, primarily across parts of
northeast Oklahoma and northwest Arkansas, where locally heavy
rainfall may occur.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
FRIDAY...Thunderstorm Potential.
SATURDAY...Thunderstorm Potential...Heavy Rain Potential.
SUNDAY...Thunderstorm Potential.
MONDAY...No Hazards.
TUESDAY AND WEDNESDAY...Dangerous Heat Potential.

EXTENDED DISCUSSION...
Scattered to numerous showers and thunderstorms will continue
Friday into the weekend, with northeast Oklahoma and northwest
Arkansas seeing the greatest coverage of storms. Locally heavy
rainfall will remain possible.

Storm chances will end by early next week, with hot and humid
weather returning.

weather.gov/tulsa contains additional information.

In the hours before

Local storm report, Jul 28, 9:25 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
925 PM CDT THU JUL 28 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0910 PM     HAIL             4 W WESTPORT            36.22N 96.39W
07/28/2022  M1.00 INCH       PAWNEE             OK   EMERGENCY MNGR

            REPORTED BY THE HOMINY EMERGENCY MANAGER ON
            HIGHWAY 412 NEAR THE INTERSECTION WITH
            HIGHWAY 48. TIME ESTIMATED BY RADAR.

&&

KAH
Special weather statement, Jul 28, 9:33 PM CDT, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Tulsa OK
933 PM CDT Thu Jul 28 2022

ARZ029-290300-
Sebastian AR-
933 PM CDT Thu Jul 28 2022

...A strong thunderstorm will impact portions of northwestern
Sebastian County through 1000 PM CDT...

At 933 PM CDT, Doppler radar indicated a strong thunderstorm over
Jenny Lind. This storm was nearly stationary.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects.

Locations in or near the path include...
Fort Smith...                     Greenwood...
Barling...                        Bonanza...
Excelsior...                      Fort Smith Regional Airport...
Jenny Lind...                     Central City...
Mill Creek...                     Rye Hill...

This includes Interstate 540 between mile markers 7 and 14.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3521 9443 3540 9443 3538 9433 3536 9432
      3535 9430 3536 9428 3535 9423 3519 9421
TIME...MOT...LOC 0233Z 148DEG 1KT 3526 9435

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Jul 28, 9:36 PM CDT, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Tulsa OK
936 PM CDT Thu Jul 28 2022

OKZ057-061>063-290315-
Craig OK-Rogers OK-Delaware OK-Mayes OK-
936 PM CDT Thu Jul 28 2022

...Strong thunderstorms will impact portions of southeastern Craig,
Rogers, Delaware and Mayes Counties through 1015 PM CDT...

At 935 PM CDT, Doppler radar indicated several strong thunderstorms
from near Owasso to near Jay, moving east at 20 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects.

Locations in or near the path include...
Claremore...                      Jay...
Pryor...                          Owasso...
Pryor Creek...                    Grove...
Verdigris...                      Chelsea...
Salina...                         Oologah...
Langley...                        Colcord...
Adair...                          Ketchum...
Spavinaw...                       Foyil...
Disney...                         Talala...
Big Cabin...                      Pensacola...

This includes Interstate 44 between mile markers 241 and 278.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3650 9462 3627 9458 3621 9580 3639 9581
      3640 9579 3642 9579 3642 9581 3653 9581
      3662 9462
TIME...MOT...LOC 0235Z 284DEG 17KT 3638 9519

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

69
Special weather statement, Jul 28, 9:57 PM CDT, 43 minutes before
Special Weather Statement
National Weather Service Tulsa OK
957 PM CDT Thu Jul 28 2022

OKZ067-068-070-290345-
Muskogee OK-Cherokee OK-Wagoner OK-
957 PM CDT Thu Jul 28 2022

...A strong thunderstorm will impact portions of southeastern
Wagoner, southwestern Cherokee and northeastern Muskogee Counties
through 1045 PM CDT...

At 957 PM CDT, Doppler radar indicated a strong thunderstorm 4 miles
southwest of Muskogee, moving northeast at 15 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects.

Locations in or near the path include...
Muskogee...                       Fort Gibson...
Okay...                           Pumpkin Center...
Summit...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3558 9540 3572 9554 3594 9530 3573 9509
TIME...MOT...LOC 0257Z 230DEG 14KT 3570 9541

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

69
Special weather statement, Jul 28, 10:04 PM CDT, 36 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1004 PM CDT Thu Jul 28 2022

ARZ019-029-OKZ072-074-076-290330-
Sebastian AR-Crawford AR-Haskell OK-Sequoyah OK-Le Flore OK-
1004 PM CDT Thu Jul 28 2022

...Strong thunderstorms will impact portions of southwestern
Crawford, northwestern Sebastian, northeastern Haskell, Sequoyah and
northern Le Flore Counties through 1030 PM CDT...

At 1003 PM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 4 miles southwest of Lavaca to 2 miles northeast
of Tamaha. Movement was northeast at 15 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects.

Locations in or near the path include...
Fort Smith...                     Van Buren...
Sallisaw...                       Poteau...
Cedarville...                     Greenwood...
Alma...                           Barling...
Pocola...                         Muldrow...
Roland...                         Lavaca...
Spiro...                          Arkoma...
Mulberry...                       Vian...
Panama...                         Dyer...
Hackett...                        Huntington...

This includes the following highways,
 Interstate 40 in Arkansas between mile markers 0 and 23.
 Interstate 40 in Oklahoma between mile markers 295 and 328.
 Interstate 540 between mile markers 1 and 14.
 Interstate 49 between mile markers 22 and 25.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3553 9404 3507 9426 3511 9491 3560 9501
      3555 9404
TIME...MOT...LOC 0303Z 205DEG 13KT 3528 9422 3541 9494

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
Special weather statement, Jul 28, 10:31 PM CDT, 9 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1031 PM CDT Thu Jul 28 2022

OKZ060-061-067-290415-
Tulsa OK-Rogers OK-Wagoner OK-
1031 PM CDT Thu Jul 28 2022

...A strong thunderstorm will impact portions of southwestern Rogers,
northwestern Wagoner and southeastern Tulsa Counties through 1115 PM
CDT...

At 1031 PM CDT, Doppler radar indicated a strong thunderstorm 3 miles
north of Broken Arrow, moving northeast at 15 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects.

Locations in or near the path include...
Tulsa...                          Broken Arrow...
Claremore...                      Owasso...
Bixby...                          Coweta...
Catoosa...                        Verdigris...
Inola...                          Oneta...
Leonard...

This includes Interstate 44 between mile markers 222 and 247.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3590 9582 3613 9600 3638 9568 3606 9543
TIME...MOT...LOC 0331Z 229DEG 14KT 3607 9581

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

69

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 28, 7:11 PM CDTSpecial Weather StatementTSAPittsburg49 min
Jul 28, 7:54 PM CDTSevere Thunderstorm WarningTSAPittsburg51 min
Jul 28, 8:18 PM CDTSpecial Weather StatementTSACreek42 min
Jul 28, 8:49 PM CDTSpecial Weather StatementTSAHaskell26 min
Jul 28, 9:01 PM CDTSpecial Weather StatementTSACreek44 min
Jul 28, 9:09 PM CDTSpecial Weather StatementTSASequoyah36 min
Jul 28, 9:26 PM CDTSevere Thunderstorm WarningTSACreek, Osage, Pawnee, Tulsa49 min
Jul 28, 9:36 PM CDTSpecial Weather StatementTSADelaware, Mayes, Rogers39 min
Jul 28, 9:57 PM CDTSpecial Weather StatementTSAMuskogee48 min
Jul 28, 10:01 PM CDTSevere Thunderstorm WarningTSACherokee, Muskogee, Wagoner44 min
Jul 28, 10:04 PM CDTSpecial Weather StatementTSASequoyah26 min
Jul 28, 10:26 PM CDTAreal Flood AdvisoryTSATulsa3 hr
Jul 28, 10:31 PM CDTSpecial Weather StatementTSATulsa44 min
Jul 28, 10:38 PM CDTSevere Thunderstorm WarningTSARogers, Tulsa, Wagoner37 min
Jul 28, 11:05 PM CDTSpecial Weather StatementTSAMuskogee25 min
Jul 28, 11:18 PM CDTSpecial Weather StatementTSARogers, Wagoner27 min
Jul 28, 11:23 PM CDTSpecial Weather StatementTSAAdair37 min
Jul 29, 3:32 PM CDTSpecial Weather StatementTSAChoctaw28 min
Jul 29, 4:39 PM CDTSpecial Weather StatementTSAChoctaw36 min

Nearby

Tornado Warnings in Oklahoma, 2022Every tornado warning in 2022Tornadoes in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.